|AZT related side effects
Mar 15, 1999
My friend has had HIV for more than 8 years. She is taking AZT, and now is suffering from severe anemia, bone problems, soreness all over her body, knee swelling, and severe pinpoints of pain in her hip. Can any of these problems be related to the AZT? Do you have any ideas about what may be causing these symptoms? Thank you.
Response from Mr. Molaghan
Hello Anemia is a common side effect of AZT. Your friend may feel extreme fatigue as a result of severe anemia. Some of her aches and pains could be due to anemia, but it sounds like she has several challenges. AZT induced anemia can usually be treated nicely with a drug called Procrit. This drug stimulates red blood cell production and could make your friend feel better. Has she ever had a blood transfusion? Procrit also decreases the need for frequent blood transfusion. She needs to discuss this with her doctor (maybe you could help her!) She also may need help with advocacy, to insure that she has adequate pain assessment and management. Good Luck.
Post chemotherapy anemia
Me again, the IGG addict....
- Too Scared To Get Tested After Sex With A Prostitute
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- Can Sperm Carry Hiv And Aids?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.